Alert archive / Indiana / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Indianapolis, IN

May 12, 20106 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at May 12, 2010, 9:44 AM EDT for 6 counties in Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2010, 9:44 AM EDT (13:44 UTC)
Expired
May 12, 2010, 12:30 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
274 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WGUS53 KIND 121344
FFWIND
INC005-013-031-071-079-105-121630-
/O.NEW.KIND.FF.W.0003.100512T1344Z-100512T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 AM EDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1230 PM EDT

* AT 941 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE        
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING.     
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...            
  BLOOMINGTON...COLUMBUS...GREENSBURG AND NASHVILLE.

RAIN AMOUNTS APPROACHING TWO INCHES HAVE BEEN ESTIMATED BY RADAR AND 
SURFACE REPORTS HAVE BEEN AS HIGH AS 1.6 INCHES OF RAINFALL. FLOODED 
ROADS HAD BEEN REPORTED IN KNOX COUNTY NORTH OF VINCENNES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3927 8531 3919 8545 3905 8545 3899 8630
      3899 8669 3922 8670 3934 8586 3934 8565
      3937 8564 3942 8530

$$
DRT
2 follow-up statements
466 
WGUS73 KIND 121506
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1106 AM EDT WED MAY 12 2010

INC005-013-031-071-079-105-121630-
/O.CON.KIND.FF.W.0003.000000T0000Z-100512T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-BROWN-DECATUR-JACKSON-JENNINGS-MONROE-
1106 AM EDT WED MAY 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JACKSON...
NORTHERN JENNINGS...MONROE...BROWN...BARTHOLOMEW AND DECATUR COUNTIES
UNTIL 1230 PM EDT...

AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
BETWEEN TWO AND TWO AND A HALF INCHES OF RAIN FELL ACROSS THE 
SOUTHWEST QUARTER OF THE WARNED AREA.

RUNOFF WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY 
EXPERIENCE FLOODING INCLUDE...COLUMBUS...HARRODSBURG...SMITHVILLE 
AND CHARLES DEAN WILDERNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH IS POSSIBLE IN 
THE WARNED AREA THROUGH THE REST OF THE MORNING AND EARLY AFTERNOON 
HOURS.

THE BARTHOLOMEW COUNTY SHERIFF OFFICE REPORTED WATER OVER THE 
ROADWAY NEAR THE INTERSECTION OF 13TH AND WASHINGTON IN COLUMBUS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3927 8531 3919 8545 3905 8545 3899 8630
      3899 8669 3922 8670 3934 8586 3934 8565
      3937 8564 3942 8530

$$

MRD/DT
720 
WGUS73 KIND 121623
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1223 PM EDT WED MAY 12 2010

INC005-013-031-071-079-105-121637-
/O.EXP.KIND.FF.W.0003.000000T0000Z-100512T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTHOLOMEW-BROWN-DECATUR-JACKSON-JENNINGS-MONROE-
1223 PM EDT WED MAY 12 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN JACKSON...
NORTHERN JENNINGS...MONROE...BROWN...BARTHOLOMEW AND DECATUR COUNTIES
WILL BE ALLOWED TO EXPIRE AT 1230 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
HOWEVER...A FEW LOCALIZED AREAS OF HIGH WATER MAY PERSIST THROUGH 
EARLY AFTERNOON. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED 
OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3927 8531 3919 8545 3905 8545 3899 8630
      3899 8669 3922 8670 3934 8586 3934 8565
      3937 8564 3942 8530

$$

MRD/DT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:07 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 12, 6:07 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 AM EDT WED MAY 12 2010

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN FORMING ALONG A
STATIONARY BOUNDARY EXTENDING FROM THE PLAINS...THROUGH SOUTHERN
ILLINOIS AND INDIANA...AND INTO NORTHERN OHIO. NONE OF THE STORMS
HAVE BEEN SEVERE...BUT FREQUENT LIGHTNING HAS BEEN ASSOCIATED WITH
THE ACTIVITY ACROSS MISSOURI AND SOUTHERN ILLINOIS.
CURRENTLY...TEMPERATURES ARE RANGING FROM THE LOWER 50S ACROSS
NORTHERN PORTIONS OF CENTRAL INDIANA...AND LOWER 60S OVER THE
SOUTHERN COUNTIES.  DEWPOINTS ARE IN THE 50S.

&&

.SHORT TERM...
THE MAIN FOCUS OF SHORT TERM IS POPS AND SEVERE THREAT TODAY AND
TOMORROW.

A WARM FRONT WILL TRY TO PUSH NORTH INTO CENTRAL INDIANA TODAY.
THERE IS CONCERN FOR SEVERE WEATHER TO DEVELOP ACROSS THE FORECAST
AREA AS INDIANA BECOMES SUBMERGED IN A WARM SECTOR.
HOWEVER...UNCERTAINTY EXISTS IN JUST HOW FAR NORTH THE WARM FRONT
WILL GO AS A COLD FRONT ASSOCIATED WITH A SURFACE LOW OVER NEW
ENGLAND TRIES TO SUPPRESS IT. IN ADDITION...DYNAMICS WILL BE
LACKING...BUT CONVECTION CANNOT BE RULED OUT LATER TODAY WITH
UNSTABLE ENVIRONMENT...AFTERNOON HEATING...AND SUFFICIENT
ISENTROPIC LIFT. KEPT CHANCE POPS IN FOR TONIGHT...BUT THIS WILL
BE DEPENDENT ON WHAT HAPPENS THIS AFTERNOON...MAY HAVE TO BE
ADJUSTED IN LATER UPDATES.

TOMORROW...SPC HAS FORECAST AREA UNDER A SLIGHT RISK AS THE UPPER
LEVEL LOW MOVES INTO THE AREA. THE EURO/GEM ARE TAKING THE CENTER
OF THE LOW FARTHER NORTH THAN THE GFS AND NAM...WHICH HAVE THE
TRACK PASSING ACROSS NORTHERN WISCONSIN. SO...THE BEST DYNAMICS
CONTINUE TO BE WELL NORTH OF CENTRAL INDIANA. HOWEVER...THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH FORECAST AREA ON THURSDAY
EVENING...AND WILL ENTER THE WARM/MOIST UNSTABLE ENVIRONMENT ACROSS
CENTRAL INDIANA. CAPES ARE STILL RANGING BETWEEN 2000-3000
J/KG...AND LI/S ARE AS LOW AS -8. AS A RESULT...CONTINUED WITH
LIKELY POPS DURING THE AFTERNOON HOURS...AND SEVERE THREAT WILL
MOST LIKELY HAVE TO BE ADDED IN NEXT PACKAGE ISSUANCE. SHOWERS AND
THUNDERSTORMS WILL COME TO AN END ON THURSDAY NIGHT...AND CALM
WEATHER WILL RETURN THROUGH THE WEEKEND.

AS FAR AS TEMPS...TRENDED AT OR BELOW GUIDANCE FOR TODAY DUE TO
CLOUD COVER AND POSSIBLE COOL ENVIRONMENT FROM ANY STORMS THAT
MOVE THROUGH THIS MORNING. TONIGHT...LEANED ON THE HIGHER SIDE DUE
TO CLOUD COVER ONCE AGAIN. TOMORROW...WENT ABOVE GUIDANCE WITH
WARM AIR ADVECTION AND BRIEF CLEARING DURING THE MORNING HOURS.
TOMORROW NIGHT...LIKED COOLER TEMPS AS COLD FRONT AND RAIN COOLED
ENVIRONMENT PREVAIL. FRIDAY AND FRIDAY NIGHT...WENT WITH BLEND OF
MODELS. THERE WILL BE CLEAR SKIES...BUT COLD AIR IN THE WAKE OF
AFOREMENTIONED COLD FRONT. MODELS HAVE A GOOD HANDLE ON CLEAR
SKIES AND COLDER LOWS FOR FRIDAY NIGHT.

&&

.LONG TERM.../SATURDAY THROUGH TUESDAY/.

WENT CLOSEST TO ECMWF FOR THE LONG TERM...BUT DID INCORPORATE SOME
HPC/GFS GUIDANCE FOR EARLY NEXT WEEK DUE TO UNCERTAINTY. THE FRONT
WILL REMAIN JUST SOUTH OF THE AREA THROUGH THE WEEKEND. THE FRONT
MAY TRY TO MOVE NORTH ON MONDAY. ADDED POPS TO SUNDAY IN THE FAR
SOUTH AND ACROSS THE ENTIRE AREA ON MONDAY DUE TO THIS POSSIBILITY.

&&

.AVIATION...DISCUSSION FOR 12/12Z TAF ISSUANCE.

RAPID REFRESH AND AWIPS DISTANCE SPEED TOOL SUGGEST THE AREA OF
THUNDERSTORMS IN OVERRUNNING REGIME ACROSS CENTRAL AND SOUTHERN
ILLNOIS AND SOUTH CENTRAL INDIANA WILL BE WIDESPREAD ACROSS THE
SOUTHERN TERMINALS BY ISSUANCE TIME AND REACH IND AND LAF AROUND 14Z
STICKING AROUND FOR THREE HOURS AT LEAST. ACTIVITY SHOULD KEEP THE
FRONT STALLED ACROSS SOUTHERN INDIANA UNTIL AFTERNOON WHEN IT IS
EXPECTED TO LIFT GRADUALLY NORTHWARD AND MOVE NORTH OF THE TAF SITES
TONIGHT. SHOULD THEN BE A BREAK DURING THE AFTERNOON BEFORE
ADDITIONAL STORMS FIRE LATE THIS AFTERNOON INTO TONIGHT AND THURSDAY
MORNING. PLENTY OF INSTABILITY TONIGHT TO KEEP ANY PRECIP MENTION TO
VCTS AS OPPOSED TO JUST SHOWERS.

BASED ON UPSTREAM OBSERVATIONS AND MODELS...CEILINGS SHOULD MOSTLY
BE MVFR THROUGH THE PERIOD BUT COULD BE WORSE IN THUNDERSTORMS.
WINDS TODAY SHOULD BE FROM THE NORTHEAST AT LESS THAN 10 KNOTS AND
SWITCH TO THE SOUTHEAST AND FINALLY SOUTH LATE TODAY AND TONIGHT
AFTER THE WARM FRONT PASSES THROUGH. SOUTH WINDS WILL START GUSTING
TO 25 KNOTS OR MORE AROUND 12Z THURSDAY AS A LOW LEVEL JET POINTS
NORTHEAST INTO CENTRAL INDIANA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
SHORT TERM...TDUD
LONG TERM....50
AVIATION...MK
Hazardous weather outlook, May 12, 4:45 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT WED MAY 12 2010

INZ035>037-043>048-051>057-060>065-067>072-130845-
FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
445 AM EDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THIS MORNING.
THESE STORMS HAVE A HISTORY OF DANGEROUS AND FREQUENT CLOUD TO
GROUND LIGHTNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TODAY AND
INTO TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...BRIEF DOWNPOURS...AND FREQUENT
LIGHTNING. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CENTRAL INDIANA IS UNDER A SLIGHT RISK ONCE AGAIN TOMORROW. THE
MAIN THREATS CONTINUE TO BE DAMAGING WINDS...LARGE HAIL...
HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SEVERE STORM SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH TOMORROW
NIGHT.

SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
STATEMENTS REGARDING THE SEVERE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-038>042-049-130845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENRY-
445 AM EDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THIS MORNING.
THESE STORMS HAVE A HISTORY OF DANGEROUS AND FREQUENT CLOUD TO
GROUND LIGHTNING.

SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND INTO
TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...BRIEF DOWNPOURS...AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CENTRAL INDIANA IS UNDER A SLIGHT RISK ONCE AGAIN TOMORROW. THE
MAIN THREATS CONTINUE TO BE DAMAGING WINDS...LARGE HAIL...
HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SEVERE STORM SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH TOMORROW
NIGHT.

SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
STATEMENTS REGARDING THE SEVERE THREAT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Local storm report, May 12, 8:29 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 AM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLASH FLOOD      MONROE CITY             38.61N 87.35W
05/12/2010                   KNOX               IN   TRAINED SPOTTER

            HEAVY RAIN CAUSING FLOODING ON STATE ROAD 61 SOUTH OF
            MONROE CITY.

&&

MKOCH
Local storm report, May 12, 9:01 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 AM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     FLASH FLOOD      WNW BICKNELL            38.78N 87.32W
05/12/2010                   KNOX               IN   EMERGENCY MNGR

            WATER RUNNING ACROSS STREET NEAR SMALL STREAM JUST WEST
            OF ALEXANDER ST. OTHER STREETS IN BICKNELL REPORTED
            FLOODED BY CITY STREET DEPARTMENT.

&&

HEROLD
Special weather statement, May 12, 9:08 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
908 AM EDT WED MAY 12 2010

INZ070-071-121345-
JACKSON-LAWRENCE-
908 AM EDT WED MAY 12 2010

...STRONG THUNDERSTORM ADVISORY FOR EASTERN LAWRENCE AND SOUTHERN
JACKSON COUNTIES UNTIL 945 AM EDT...

AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF PAOLI...OR 11 MILES SOUTH OF
BEDFORD...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL EASTERN LAWRENCE COUNTY THROUGH 945 AM EDT
RURAL SOUTHWESTERN JACKSON COUNTY THROUGH 945 AM EDT
RURAL SOUTHERN JACKSON COUNTY THROUGH 945 AM EDT
RURAL SOUTHEASTERN JACKSON COUNTY THROUGH 945 AM EDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3892 8657 3893 8591 3873 8586 3871 8589
      3875 8592 3876 8605 3878 8609 3877 8617
      3878 8621 3877 8625 3876 8629 3869 8632
      3868 8656
TIME...MOT...LOC 1308Z 267DEG 51KT 3871 8643

MRD/DT
Local storm report, May 12, 9:15 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 AM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     7 SSE WASHINGTON        38.56N 87.12W
05/12/2010                   DAVIESS            IN   EMERGENCY MNGR

            SIXTY FOOT TREE DOWNED AT COUNTY ROAD 6900S AND 350E.

&&

DTUCEK
Local storm report, May 12, 9:21 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 AM EDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY RAIN       E NEWBERRY              38.92N 87.02W
05/12/2010  M1.60 INCH       GREENE             IN   TRAINED SPOTTER

            MINOR FLOODING ALSO.

&&

DTUCEK
Special weather statement, May 12, 9:30 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 AM EDT WED MAY 12 2010

INZ064-065-071-072-121400-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
930 AM EDT WED MAY 12 2010

...STRONG THUNDERSTORM ADVISORY FOR JACKSON...JENNINGS...SOUTHERN
BARTHOLOMEW AND SOUTHWESTERN DECATUR COUNTIES UNTIL 1000 AM EDT...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BROWNSTOWN...OR 8 MILES WEST OF
SEYMOUR...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SEYMOUR AND JONESVILLE AROUND 940 AM EDT...
HAYDEN AROUND 945 AM EDT...
COUNTRY SQUIRE LAKES AND SCIPIO AROUND 950 AM EDT...
VERNON AND NORTH VERNON AROUND 955 AM EDT...
BUTLERVILLE AROUND 1000 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3875 8592 3876 8605 3878 8609 3878 8618
      3905 8612 3905 8609 3913 8610 3918 8545
      3891 8546 3891 8554 3889 8555 3888 8558
      3885 8559 3885 8562 3881 8565 3882 8574
      3880 8581 3872 8587 3872 8591
TIME...MOT...LOC 1330Z 266DEG 43KT 3897 8600

MRD/DT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:33 AM EDTFlash Flood WarningINDJackson, Jennings, Lawrence4 hr
May 12, 8:21 AM EDTFlash Flood WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 1 more3 hr
May 12, 9:08 AM EDTSpecial Weather StatementINDJackson, Lawrence37 min
May 12, 9:30 AM EDTSpecial Weather StatementINDJackson, Jennings30 min
May 12, 2:38 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington4 days

Nearby

Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.